Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/33043
Title: Economies of scale in large containerships : optimal size and geographical implications
Authors: Cullinane, K
Khanna, M
Keywords: Containerisation
Economies of scale
Liner shipping
Shipping
Issue Date: 2000
Source: Journal of transport geography, 2000, v. 8, no. 3, p. 181-195 How to cite?
Journal: Journal of Transport Geography 
Abstract: In recent years, liner shipping has experienced an explosion in containership size. This is explained by the economies of scale in utilising such ships. This paper presents a model which quantifies the economies of scale in operating large containerships. A sensitivity analysis is conducted to test the effect of various input scenarios and the results analysed to determine optimal containership size with respect to different operational scenarios. Inferences are then drawn concerning the optimal deployment of the existing fleet of large containerships, likely future trends in containership size and deployment and the impact these trends will have upon container operations, logistical systems and ports.
URI: http://hdl.handle.net/10397/33043
ISSN: 0966-6923
DOI: 10.1016/S0966-6923(00)00010-7
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

180
Last Week
0
Last month
2
Citations as of Aug 6, 2018

Page view(s)

115
Last Week
1
Last month
Citations as of Aug 12, 2018

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.